Thunderstorm Wind, Crook
- When
- July 10, 7:45 PM MST
- Where
- Crook County, 15.5 mi N of Hulett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.902, -104.558
Wind gusts were estimated at 60 mph.
A long-lived line of severe thunderstorms clipped far northern Crook County as it moved across the region and produced wind gusts to 60 mph, along with small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A long-lived line of severe thunderstorms clipped far northern Crook County as it moved across the region and produced wind gusts to 60 mph, along with small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 10, 4:28 PM MST, 3 hours 17 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 528 PM MDT Sun Jul 10 2022 .DISCUSSION...(This Evening Through Sunday) Issued at 206 PM MDT Sun Jul 10 2022 19z surface analysis had low over far northeast SD with cold front south of the CWA into southern WY. Breezy northwest winds in place as direr air pushes into the CWA. Water vapour matinee had next shortwave of interest spinning over western MT, which is embedded in upper trough from SK to ID. Tonight, shortwave trough zips across the CONUS/Canadian border. It will drag a secondary cold front through the CWA overnight with a period of gusty northwest winds behind it, approaching advisory criteria in the squeeze zone just east of the Black Hills given forecast 3-5mb/3hr pressure rises and 35-40kt boundary layer flow. Ahead of the front, 500-1000J/kg MUCAPE painted with 40-60kt 0-6km bulk shear. Current timing suggests first potential convection could reach CWA by 7-9pm ahead of shortwave trough. Thermodynamics marginal, but kinematics well-defined. Isolated strong/severe storms may develop. Along/behind cold front, 800-600mb frontogenesis combined with synoptic lift will support a band of SHRA/TS overnight. Temperatures will be near guidance. Monday, early morning precipitation ends with a pleasant/normal summer day expected. Tuesday through next weekend, an upper level ridge will dominate the central CONUS. Can't rule out a ridge rider bringing small chances for TSRA, but activity will be very limited. Dry and hot weather most of the time with elevated fire weather conditions. && .AVIATION...(For the 00Z TAFS Through 00Z Monday Evening) Issued At 528 PM MDT Sun Jul 10 2022 VFR conditions are expected to continue through at least the early evening hours. An upper level disturbance and a secondary cold front will move through the area, mostly during the nighttime and early morning hours. Isolated to scattered showers and thunderstorms are expected to develop and track across most of the area. A few storms could be strong to severe with hail and gusty winds later this evening into the overnight. Brief and localized MVFR conditions are possible. VFR conditions and breezy north to northwest winds are expected later Monday morning and afternoon. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...Helgeson AVIATION...26
Hazardous Weather Outlook National Weather Service Rapid City SD 326 AM MDT Sun Jul 10 2022 SDZ001-002-013-014-027-032-041>044-046-047-049-WYZ055-111300- Harding-Perkins-Northern Meade Co Plains-Ziebach- Southern Foot Hills-Haakon-Fall River-Oglala Lakota-Jackson- Bennett-Mellette-Todd-Tripp-Southern Campbell- 326 AM MDT Sun Jul 10 2022 /426 AM CDT Sun Jul 10 2022/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight There is a marginal risk (level 1 of 5) of severe thunderstorms today, meaning that isolated severe storms are possible. Primary hazards include damaging winds, large hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ012-024>026-028>031-072>074-WYZ054-056>058-071-111300- Butte-Northern Black Hills-Northern Foot Hills-Rapid City- Central Black Hills-Southern Black Hills-Custer Co Plains- Pennington Co Plains-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains-Hermosa Foot Hills-Northern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 326 AM MDT Sun Jul 10 2022 This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight There is a slight risk (level 2 of 5) of severe thunderstorms today, meaning that scattered severe storms are possible. Primary hazards include damaging winds, large hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The Rapid City radar (KUDX), 162 km away, was scanning. The volume nearest the first event began at 02:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2022Every state in 2022This day in weather historyWarnings in Wyoming, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041055.